Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 117, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 25, 2014, 1:40 AM CDT for Fillmore County, Minnesota; Howard County, Winneshiek County, Iowa. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2014, 1:40 AM CDT (06:40 UTC)
- Expired
- Aug 25, 2014, 2:30 AM CDT
- In force
- 50 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howard County, IA, Winneshiek County, IA, Fillmore County, MN
The radar
The La Crosse radar (KARX), 85 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 2:16 AM CDT | TSTM WND DMG | Lime Springs, IA | SEVERAL TREES BLOWN DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2425 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 14.7
The text
As transmitted, in the capitals the NWS used until 2016.
619
WUUS53 KARX 250640
SVRARX
IAC089-191-MNC045-250730-
/O.NEW.KARX.SV.W.0117.140825T0640Z-140825T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
140 AM CDT MON AUG 25 2014
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HOWARD COUNTY IN NORTHEAST IOWA...
NORTHWESTERN WINNESHIEK COUNTY IN NORTHEAST IOWA...
SOUTHERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 230 AM CDT
* AT 139 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LIME
SPRINGS...OR 11 MILES NORTHWEST OF CRESCO...MOVING EAST AT 65 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC. AT 130 AM...QUARTER SIZED HAIL WAS REPORTED IN
LE ROY.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
HARMONY AROUND 150 AM CDT.
CANTON AROUND 155 AM CDT.
MABEL AROUND 200 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
HIGHLAND...CHERRY GROVE...BRISTOL...NEWBURG AND AMHERST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4356 9245 4372 9173 4340 9173 4339 9245
TIME...MOT...LOC 0639Z 257DEG 58KT 4351 9224
HAIL...1.00IN
WIND...60MPH
$$
HALBACH3 follow-up statements
514
WWUS53 KARX 250655
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
155 AM CDT MON AUG 25 2014
IAC089-191-MNC045-250730-
/O.CON.KARX.SV.W.0117.000000T0000Z-140825T0730Z/
HOWARD IA-WINNESHIEK IA-FILLMORE MN-
155 AM CDT MON AUG 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR NORTHEASTERN HOWARD...NORTHWESTERN WINNESHIEK AND SOUTHERN
FILLMORE COUNTIES...
AT 154 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARMONY...OR
10 MILES SOUTH OF PRESTON...MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
HARMONY AROUND 205 AM CDT.
CANTON AROUND 210 AM CDT.
MABEL AROUND 220 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
HIGHLAND...CHERRY GROVE...BRISTOL...NEWBURG AND AMHERST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4356 9245 4372 9173 4340 9173 4339 9245
TIME...MOT...LOC 0654Z 257DEG 32KT 4353 9210
HAIL...1.00IN
WIND...60MPH
$$
HALBACH361
WWUS53 KARX 250709
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
209 AM CDT MON AUG 25 2014
IAC089-191-MNC045-250730-
/O.CON.KARX.SV.W.0117.000000T0000Z-140825T0730Z/
HOWARD IA-WINNESHIEK IA-FILLMORE MN-
209 AM CDT MON AUG 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR NORTHEASTERN HOWARD...NORTHWESTERN WINNESHIEK AND SOUTHEASTERN
FILLMORE COUNTIES...
AT 208 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MABEL...OR 14
MILES WEST OF CALEDONIA...MOVING EAST AT 65 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN HOWARD...NORTHWESTERN WINNESHIEK AND SOUTHEASTERN
FILLMORE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...NEWBURG...
AMHERST...LOCUST...HARVEST FARM CAMPGROUND AND CHIMNEY ROCK
CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4348 9231 4372 9173 4340 9173 4339 9245
TIME...MOT...LOC 0708Z 257DEG 58KT 4358 9178
HAIL...1.00IN
WIND...60MPH
$$
HALBACH851
WWUS53 KARX 250724
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
224 AM CDT MON AUG 25 2014
IAC089-191-MNC045-250734-
/O.EXP.KARX.SV.W.0117.000000T0000Z-140825T0730Z/
HOWARD IA-WINNESHIEK IA-FILLMORE MN-
224 AM CDT MON AUG 25 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOWARD...
NORTHWESTERN WINNESHIEK AND SOUTHEASTERN FILLMORE COUNTIES WILL
EXPIRE AT 230 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
LA CROSSE.
LAT...LON 4348 9231 4372 9173 4340 9173 4339 9245
TIME...MOT...LOC 0722Z 257DEG 58KT 4358 9178
$$
HALBACHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 10:51 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 24, 10:51 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1051 PM CDT SUN AUG 24 2014 .UPDATE... ISSUED AT 913 PM CDT SUN AUG 24 2014 THE FIRST WAVE OF CONVECTION HAS DEVELOPED AND TRACKED TO THE NORTHEAST ACROSS EASTERN MINNESOTA AND NORTHWEST WISCONSIN WITH JUST A FEW SHOWERS LEFT OVER GOING DOWN INTO CENTRAL IOWA. THE FOCUS NOW SHIFTS TO THE SECOND WAVE OF CONVECTION THAT IS EXPECTED TO DEVELOP OVERNIGHT AS A WEAK MID LEVEL SHORT WAVE TROUGH LIFTS NORTHWARD FROM THE CENTRAL PLAINS. THIS CONVECTION IS EXPECTED TO DEVELOP OUT AHEAD OF A EASTWARD PROPAGATING SURFACE COLD FRONT THAT CURRENTLY EXTENDS FROM THE TWIN CITIES DOWN THE I-35 CORRIDOR AND THEN BACK SOUTHWEST TOWARD OMAHA. THIS AIR MASS AHEAD OF THE FRONT WILL REMAIN VERY UNSTABLE THROUGH THE OVERNIGHT HOURS WITH 25.00Z RAP SOUNDINGS SHOWING ABOUT 2000-4000 J/KG OF ELEVATED INSTABILITY OUT IN THE WARM SECTOR. HOWEVER...THE WIND FIELD FROM THE TOP OF THE LOW LEVEL INVERSION ON UP IS ALL UNIDIRECTIONAL AND AT THE SAME SPEED...SO THERE IS ALMOST NO WIND SHEAR TO WORK WITH. THE PAST FEW RUNS OF THE HRRR HAVE BEEN FAIRLY CONSISTENT WITH SHOWING CONVECTION INITIATING OVER CENTRAL IOWA OVER THE NEXT FEW HOURS AND THEN DEVELOPING NORTHWARD ALONG THE FRONT INTO WESTERN WISCONSIN. GIVEN THE HIGH INSTABILITY...LOW SHEAR ENVIRONMENT...CAN NOT RULE OUT A FEW ISOLATED STORMS THAT COULD PRODUCE SOME MARGINALLY SEVERE HAIL ALONG WITH BRIEF HEAVY DOWNPOURS...BUT IT SHOULD NOT BE A WIDESPREAD EVENT. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 304 PM CDT SUN AUG 24 2014 THE MAIN CONCERN IS WITH THE RAIN CHANCES THROUGH THE PERIOD. SURFACE ANALYSIS THIS AFTERNOON SHOWS AN AREA OF LOW PRESSURE OVER NORTH DAKOTA WITH A COLD FRONT TRAILING SOUTH THROUGH WESTERN MINNESOTA INTO NEBRASKA. WATER VAPOR IMAGERY SHOWS A WOUND UP UPPER LEVEL LOW OVER EASTERN MONTANA THAT WAS LIFTING TO THE NORTHEAST. THE 24.12Z MODELS ARE ALL IN REASONABLY GOOD AGREEMENT WITH THE HANDLING OF THE UPPER LEVEL SYSTEM. IT WILL CONTINUE TO MOVE NORTHEAST REACHING WESTERN ONTARIO BY MONDAY EVENING. THE MAIN SHORT WAVE TROUGH WITH THIS SYSTEM IS VERY NEAR THE UPPER LEVEL LOW AND IS EXPECTED TO REMAIN THAT WAY. THIS TAKES THE PV ADVECTION IN THE 500-300 MB LAYER FROM EASTERN NORTH DAKOTA ACROSS NORTHWEST MINNESOTA INTO ONTARIO. THIS WILL TAKE THE BULK OF THE UPPER LEVEL FORCING WELL NORTH OF THE REGION BUT SOME UPPER LEVEL DIVERGENCE SHOULD SPREAD ACROSS THE AREA TONIGHT AS THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET MOVES OVER. AS THE FRONT MOVES IN TONIGHT...SOME WEAK FRONTOGENESIS SHOULD OCCUR IN THE 850-500 MB LAYER. GOOD LOW LEVEL WARM AIR ADVECTION AHEAD OF THE FRONT WILL HELP TO GENERATE 4 TO 6 UBAR/S OF UP GLIDE ON THE 310K ISENTROPIC SURFACE WITH THE MOISTURE TRANSPORT ON THIS SURFACE EXPECTED TO BE INTO THE AREA FROM LATE EVENING THROUGH THE OVERNIGHT HOURS. THE 24.12Z SOUNDING FROM KMPX SHOWS A STRONG CAP IS IN PLACE BETWEEN 850 AND 700 MB AND THE CONCERN BECOMES WHETHER THE FORCING WILL BE STRONG ENOUGH TO BREAK THE CAP. THE 24.12Z NAM BUFKIT SOUNDINGS SUGGEST THAT THE CAP MAY WEAKEN BUT NOT TOTALLY BREAK AND THIS IS REFLECTED IN THE MODEL ONLY PRODUCING SOME SCATTERED ACTIVITY ALONG THE FRONT AS IT COMES THROUGH. THE 24.12Z GFS AND ECMWF SHOW MUCH MORE QPF ALONG THE FRONT SUGGESTING THE CAP WILL BREAK. THE SHORT TERM MESO-MODELS ARE ABOUT AS EQUALLY SPLIT. THE 24.12Z HI-RES ARW LOOKS TO HOLD THE CAP IN PLACE WITH ALMOST NO ACTIVITY OVER THE AREA...WHILE THE HI-RES NMM IS CLOSER TO THE NAM WITH JUST SOME SCATTERED ACTIVITY. THE 24.12Z SPC WRF LOOKS TO DISSIPATE THE CAP AS EARLY AS LATE THIS AFTERNOON WITH LOTS OF CONVECTION DEVELOPING ACROSS MINNESOTA AND MOVING ACROSS THE AREA IN THE NIGHT. OUTPUT FROM THE 24.12Z HOP WRF IS ALSO SPLIT WITH A COUPLE OF MEMBERS DEVELOPING LOTS OF CONVECTION AND THE OTHER TWO STAYING WITH JUST SCATTERED ACTIVITY. IF THE CAP WOULD BREAK...THE BEST CHANCE FOR THIS TO OCCUR WOULD BE ACROSS THE NORTHERN SECTIONS OF THE FORECAST AREA CLOSER TO THE DYNAMIC FORCING AND WILL MAINTAIN THE LIKELY RAIN CHANCES ACROSS THAT AREA WHILE TAPERING DOWN TO 30 TO 40 PERCENT CHANCE ACROSS THE SOUTH. SOME THREAT OF SEVERE ACROSS THE NORTH AS WELL IF THE CAP CAN BREAK. PLENTY OF INSTABILITY WILL REMAIN IN PLACE AHEAD OF THE FRONT WITH THE NAM SHOWING 1000-1500 J/KG OF ML CAPE ALONG WITH 40 KNOTS OF 0-3KM SHEAR. DAMAGING WINDS AND HEAVY RAIN SHOULD BE THE MAIN THREATS AS WARM CLOUD DEPTHS WILL REMAIN IN THE 3.5 TO 4 KM RANGE AHEAD OF THE FRONT. MAY ALSO HAVE TO AWARE OF A SPIN UP TORNADO THREAT AS A DIFFERENTIAL HEATING BOUNDARY IS IN PLACE ON THE CLOUD EDGE. IF THIS BOUNDARY MAINTAINS ITSELF INTO THE EVENING...THE NAM INDICATES THE 0-1KM SHEAR WILL INCREASE TO AROUND 25 KNOTS. THE FRONT SHOULD THEN PASS THROUGH THE AREA MONDAY WITH THE POSSIBILITY OF SOME SCATTERED ACTIVITY ALONG IT. NOT MUCH FORCING ALONG THE FRONT BUT COULD SEE A DIURNAL INCREASE IN THE ACTIVITY DURING THE AFTERNOON WHEN THE ML CAPE SHOULD AGAIN BE IN THE 2000-3000 J/KG RANGE. THE MODELS THEN HAVE REALLY TRENDED TOWARD PUSHING THIS FRONT FARTHER SOUTH FROM MONDAY NIGHT INTO TUESDAY NIGHT AS THE HIGH PRESSURE BUILDING IN BEHIND IT IS MUCH STRONGER. MODELS CONTINUE TO SHOW A SHORT WAVE TROUGH MOVING ALONG THE UPPER LEVEL RIDGE AXIS AND INTERACTING WITH THE FRONT. IF THE FRONT DOES PUSH AS FAR SOUTH AS THE MODELS ARE CURRENTLY INDICATING...THIS WOULD PLACE THE HIGHEST RAIN CHANCES SOUTH OF THE IOWA/MINNESOTA BORDER. WILL MAINTAIN SOME 50 TO 60 PERCENT CHANCES FROM MONDAY NIGHT INTO TUESDAY NIGHT...BUT LIMIT THEM TO THE SOUTHERN SECTIONS. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ISSUED AT 304 PM CDT SUN AUG 24 2014 THE FRONT IS EXPECTED TO STILL NOT BE TOO FAR SOUTH OF THE AREA BY THE MIDDLE OF THE WEEK. THE 24.12Z ECMWF AND GFS IN DECENT AGREEMENT OF BRINGING ANOTHER SHORT WAVE TROUGH ACROSS THE TOP OF THE RIDGE AXIS WITH A SURFACE LOW MOVING ALONG THE FRONT. BASED ON THIS...WILL HAVE UP TO 50 PERCENT CHANCES ACROSS THE SOUTH FROM WEDNESDAY INTO THURSDAY NIGHT. THE RAIN CHANCES SHOULD THEN DIMINISH TO CLOSE OUT THE WEEK INTO THE WEEKEND AS HIGH PRESSURE BUILDS IN BEHIND THE MID WEEK SYSTEM. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1051 PM CDT SUN AUG 24 2014 SHOWERS AND THUNDERSTORMS ARE LIKELY OVERNIGHT INTO MONDAY MORNING AHEAD OF A COLD FRONT THAT CURRENTLY IS IN EASTERN MINNESOTA/CENTRAL IOWA. A HIGHLY UNSTABLE AIR MASS AHEAD OF THIS FRONT SHOULD HELP TO KEEP THIS LINE OF DEVELOPING THUNDERSTORMS GOING AS THEY TRACK TO THE EAST OVERNIGHT WITH VISIBILITY LIKELY DROPPING DOWN TO IFR FOR A BRIEF PERIOD. WINDS WILL THEN SHIFT AROUND TO THE WEST THIS AFTERNOON ON INTO MONDAY NIGHT AS THE FRONT SLOWLY SHIFTS TO THE EAST. && .HYDROLOGY... ISSUED AT 304 PM CDT SUN AUG 24 2014 HEAVY RAIN WILL BE A THREAT WITH ANY STORMS THAT DEVELOP TONIGHT. WARM CLOUD DEPTHS WILL BE IN THE 3.5 TO 4 KM RANGE WITH PRECIPITABLE WATERS APPROACHING TWO INCHES. THE CONCERN FOR HEAVY RAIN AND POSSIBLE FLOODING WITH THE STALLED FRONT FOR THE EARLY PART OF THE WEEK ARE DIMINISHING WITH THE FRONT EXPECTED TO PUSH FARTHER SOUTH. THE HIGHEST AXIS OF PRECIPITABLE WATERS SHOULD LAY UP SOUTH OF THE FRONT ACROSS SOUTHERN IOWA/NORTHERN MISSOURI INTO ILLINOIS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && UPDATE...HALBACH SHORT TERM...04 LONG TERM...04 AVIATION...HALBACH HYDROLOGY...04
Hazardous weather outlook, Aug 24, 9:16 PM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 916 PM CDT SUN AUG 24 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-251200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 916 PM CDT SUN AUG 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST TO CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WILL BECOME LIKELY OVERNIGHT...WITH A FEW STRONG...POSSIBLY SEVERE STORMS WITH LARGE HAIL...STRONG WINDS AND HEAVY RAIN THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE THUNDERSTORM CHANCES THROUGH THE PERIOD. WHILE ITS UNCERTAIN IF ANY DAY WILL HOLD AN ORGANIZED SEVERE THREAT...ANY STRONGER STORM WOULD BE CAPABLE OF HEAVY DOWNPOURS...SMALL HAIL AND GUSTY WINDS. WITH SEVERAL ROUNDS OF THUNDERSTORMS EXPECTED THIS WEEK... REPEATED SOAKINGS COULD RESULT IN RIVER RISES OR POSSIBLY FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. HALBACH/RIECK
In the hours before
Special weather statement, Aug 25, 12:09 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1209 AM CDT MON AUG 25 2014 IAZ008-018-250615- FLOYD-MITCHELL- 1209 AM CDT MON AUG 25 2014 ...AN APPROACHING SEVERE THUNDERSTORM WILL AFFECT FLOYD AND SOUTHERN MITCHELL COUNTIES... AT 1208 AM CDT...AN APPROACHING SEVERE THUNDERSTORM WAS 8 MILES NORTH OF BELMOND...OR 9 MILES SOUTH OF GARNER...MOVING EAST AT 50 MPH. WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHARLES CITY...OSAGE...NORA SPRINGS...ROCKFORD...RICEVILLE...RUDD... FLOYD...MARBLE ROCK... MITCHELL... COLWELL...ORCHARD... HOWARDVILLE...NEW HAVEN.. AND ROSEVILLE. WITH THE SEVERE WEATHER APPROACHING...MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4336 9303 4338 9256 4291 9256 4291 9302 TIME...MOT...LOC 0508Z 256DEG 45KT 4297 9365 HALBACH
Special weather statement, Aug 25, 12:13 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1213 AM CDT MON AUG 25 2014 IAZ008-009-MNZ095-250545- MITCHELL-HOWARD-FILLMORE- 1213 AM CDT MON AUG 25 2014 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MITCHELL...NORTHERN HOWARD AND SOUTHWESTERN FILLMORE COUNTIES... AT 1212 AM CDT...A STRONG THUNDERSTORM WAS NEAR RICEVILLE...OR 16 MILES NORTHEAST OF OSAGE...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... LIME SPRINGS AROUND 1240 AM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HAYDEN PRAIRIE... CHERRY GROVE...COUNTY ROADS A 23 AND V 58 AND GRANGER. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4368 9208 4341 9208 4333 9259 4343 9261 TIME...MOT...LOC 0512Z 248DEG 23KT 4341 9253 HALBACH
Special weather statement, Aug 25, 1:04 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 104 AM CDT MON AUG 25 2014 IAZ010-011-029-030-MNZ088-095-096-WIZ032>034-041-250730- WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-WINONA-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...WINONA... BLACK RIVER FALLS...LA CROSSE 104 AM CDT MON AUG 25 2014 ...SCATTERED STRONG STORMS DEVELOPING... A BAND OF SCATTERED SHOWERS AND THUNDERSTORMS HAS DEVELOPED FROM NORTH CENTRAL WISCONSIN DOWN INTO SOUTHEAST MINNESOTA. A FEW OF THESE STORMS COULD BRIEFLY PRODUCE SOME LOCALLY HEAVY RAINFALL...GUSTY WINDS TO 40 MPH...AND SMALL HAIL TO THE SIZE OF HALF AN INCH. A STRONGER CLUSTER OF STORMS IS MOVING INTO NORTHEAST IOWA AND COULD CONTINUE TO PRODUCE SOME STRONG WINDS AND LARGE HAIL AS IT TRACKS TO THE EAST OVER THE NEXT FEW HOURS. HALBACH
Local storm report, Aug 25, 1:22 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
122 AM CDT MON AUG 25 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM HAIL OSAGE 43.28N 92.81W
08/25/2014 M0.25 INCH MITCHELL IA LAW ENFORCEMENT
PEA SIZE HAIL
&&
BOYNELocal storm report, Aug 25, 1:27 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
127 AM CDT MON AUG 25 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 AM HAIL RUDD 43.13N 92.90W
08/25/2014 E0.25 INCH FLOYD IA PUBLIC
PEA SIZE HAIL
&&
BOYNESpecial weather statement, Aug 25, 1:37 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 137 AM CDT MON AUG 25 2014 IAZ008>010-018-019-029-MNZ094-095-250715- FLOYD-WINNESHIEK-FAYETTE-MITCHELL-HOWARD-CHICKASAW-FILLMORE-MOWER- 137 AM CDT MON AUG 25 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN FLOYD...WESTERN WINNESHIEK...NORTHWESTERN FAYETTE...EASTERN MITCHELL...HOWARD... CHICKASAW...SOUTHERN FILLMORE AND SOUTHEASTERN MOWER COUNTIES... AT 137 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF LIME SPRINGS TO 6 MILES SOUTH OF CHARLES CITY...AND MOVING EAST AT 45 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR... LIME SPRINGS AROUND 145 AM CDT. PRESTON AND HARMONY AROUND 200 AM CDT. NEW HAMPTON AND CANTON AROUND 205 AM CDT. FREDERICKSBURG AND LANESBORO AROUND 210 AM CDT. LAWLER...PROTIVIN...WAUCOMA AND JERICO AROUND 215 AM CDT. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4361 9252 4380 9173 4291 9209 4291 9290 TIME...MOT...LOC 0637Z 249DEG 38KT 4352 9236 4297 9269 HALBACH
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 1:37 AM CDT | Special Weather Statement | ARX | Fillmore | 38 min |
| Aug 25, 12:09 AM CDT | Special Weather Statement | ARX | Floyd, Mitchell | 66 min |
| Aug 25, 12:13 AM CDT | Special Weather Statement | ARX | Howard | 32 min |
| Aug 25, 12:47 AM CDT | Severe Thunderstorm Warning | ARX | Floyd, Mitchell | 43 min |
| Aug 25, 1:44 AM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Floyd, Howard, Mitchell | 41 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Severe Thunderstorm Warnings in Minnesota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.